Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 23, 2021, 9:19 PM CDT for Keya Paha County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 9:19 PM CDT (02:19 UTC)
- Expired
- Jul 23, 2021, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
560
WWUS83 KLBF 240219
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Fri Jul 23 2021
NEZ005-006-008-240300-
Brown NE-Eastern Cherry NE-Keya Paha NE-
919 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1000 PM
CDT...
At 919 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Lakeview to 9 miles
southeast of Littleburg to 12 miles southeast of Valentine. Movement
was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Norden, Meadville, North River Trail, Sparks, Smith Falls State Park
and Bobcat State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4271 9981 4269 10042 4290 10042 4300 10069
4300 9981
TIME...MOT...LOC 0219Z 253DEG 27KT 4300 10065 4293 10036 4274 10039
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 6:47 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 23, 6:47 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 647 PM CDT Fri Jul 23 2021 .SHORT TERM...(This evening through Saturday night) Issued at 403 PM CDT Fri Jul 23 2021 A weak shortwave is in the process of moving into the western Dakotas this afternoon. A training weak cold front is analyzed from near Pine Ridge to Alliance to Sidney. Temperatures aloft have cooled a couple of degrees today which has helped to weaken the capping inversion. As a result a few elevated showers and thunderstorms have been occurring in area of mid-level warm air advection on the southeast side of the shortwave across northwest Nebraska. This area of mid-level WAA will sag southeast across the area tonight, with a continued threat of a few showers and thunderstorms. There may be a bit of an uptick across southern SD and far northern NE early to mid evening as better ascent overspreads the area as the shortwave moves across. For the most part it appears the severe threat is very low, but some threat for gusty winds will exist especially if a small cluster can grow upscale across southern SD and far northern NE. The weak cold front will continue southeast overnight and be located across northern KS by Saturday afternoon. Weak CAA will filter across the area, and highs should generally hold in the lower to mid 90s (still hot). Somewhat drier air will filter into northern NE where humidity values will be comfortable as dew points lower into the 50s. Across central and southwest NE it will remain rather sticky as dew points pool in the mid to upper 60s just north of the frontal boundary. .LONG TERM...(Sunday through Friday) Issued at 403 PM CDT Fri Jul 23 2021 Sunday the front lifts northward as a warm front. Models have struggled with any possible convection as the front lifts back to the north. The latest runs of the NAM and NAMnest would suggest little if any chance for organized precipitation and any would be spotty at best. We will keep some low end chance pops going at this point but may have to lower if the drier model trends continue. Monday and beyond the upper ridging builds into the Western High Plains and eventually the Central Plains. Very warm temperatures aloft will accompany this with little or no chance for precipitation and continued hot temperatures. Highs both Tuesday and Wednesday could be near or exceed 100F. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 639 PM CDT Fri Jul 23 2021 Weak front is slowly moving across the region early this evening with showers/thunderstorms forming along the boundary. While coverage will be sparse, will include a VCSH/VCTS for KVTN where forcing is best but keep KLBF dry and amend if radar trends become more active. Cigs/vsbys are expected to generally remain VFR through Saturday. Winds will become northwest behind the front then gradually veer around to the northeast late tonight behind the boundary. However wind speeds are expected to remain on the lighter side with little impact to aircraft operations. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...MBS
Hazardous weather outlook, Jul 23, 3:54 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Fri Jul 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Fri Jul 23 2021 /254 PM MDT Fri Jul 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will be possible this evening mainly across the eastern panhandle into north central Nebraska. A few storms may become strong with strong wind gusts the main concern. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated thunderstorms will be possible Saturday and Sunday. At this time, the threat for widespread severe weather is low. After a reprieve Sunday, hot conditions will redevelop next week with heat index values forecast to approach or exceed 100 degrees each day Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 23, 5:43 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service North Platte NE 443 PM MDT Fri Jul 23 2021 NEZ035-232300- Arthur NE- 443 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR COUNTY UNTIL 500 PM MDT... At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near Arthur, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, McKeag and Haythorn Lake. LAT...LON 4148 10197 4161 10189 4157 10161 4140 10172 TIME...MOT...LOC 2243Z 295DEG 10KT 4156 10182 Gomez
Special weather statement, Jul 23, 5:56 PM CDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service North Platte NE 456 PM MDT Fri Jul 23 2021 NEZ022-035-057-232330- Arthur NE-Garden NE-Keith NE- 456 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...NORTH CENTRAL KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 530 PM MDT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Arthur, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arthur, McKeag and Haythorn Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4147 10199 4162 10188 4162 10148 4130 10168 TIME...MOT...LOC 2256Z 295DEG 10KT 4152 10182 Gomez
Special weather statement, Jul 23, 7:54 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
654 PM MDT Fri Jul 23 2021
NEZ056-240115-
Deuel NE-
654 PM MDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEUEL COUNTY UNTIL 715 PM
MDT...
At 651 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving slowly east at 5 mph.
Pea size hail, winds in excess of 40 mph, and frequent lightning
will be possible with this storm.
Very heavy rainfall is also occurring, and may lead to localized
flooding.
This storm will remain over mainly rural areas of eastern Deuel
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek a safe shelter inside a building or vehicle. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4119 10218 4100 10219 4100 10244 4101 10244
4117 10245
TIME...MOT...LOC 0051Z 266DEG 6KT 4109 10235
SporerSpecial weather statement, Jul 23, 8:16 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 716 PM MDT Fri Jul 23 2021 NEZ022-056-240145- Deuel NE-Garden NE- 716 PM MDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND CENTRAL DEUEL COUNTIES UNTIL 745 PM MDT... At 715 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Chappell to Julesburg. Movement was northeast at 5 mph. Pea size hail, winds in excess of 40 mph, and frequent lightning will be possible with this storm. Very heavy rainfall is also occurring, and may lead to localized flooding. Locations impacted include... Barton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek a safe shelter inside a building or vehicle. Do not drive your vehicle through flooded roadways. && LAT...LON 4123 10225 4102 10216 4100 10235 4119 10247 TIME...MOT...LOC 0115Z 224DEG 5KT 4115 10237 4100 10224 Sporer
Special weather statement, Jul 23, 8:41 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
841 PM CDT Fri Jul 23 2021
NEZ005-094-240230-
Eastern Cherry NE-Western Cherry NE-
841 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
930 PM CDT/830 PM MDT/...
At 839 PM CDT/739 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Kilgore to 12 miles west of
Valentine to 9 miles northeast of Merritt Reservoir. Movement was
northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Valentine, Kilgore, Nenzel, Crookston, Highway 97 crossing the
Niobrara River and Schlagel Creek State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4296 10040 4271 10031 4263 10073 4280 10086
4293 10113 4300 10099 4300 10048
TIME...MOT...LOC 0139Z 243DEG 17KT 4293 10098 4284 10079 4271 10071
SporerSpecial weather statement, Jul 23, 9:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Fri Jul 23 2021
NEZ005-006-008-240300-
Brown NE-Eastern Cherry NE-Keya Paha NE-
919 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES UNTIL 1000 PM
CDT...
At 919 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Lakeview to 9 miles
southeast of Littleburg to 12 miles southeast of Valentine. Movement
was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Norden, Meadville, North River Trail, Sparks, Smith Falls State Park
and Bobcat State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4271 9981 4269 10042 4290 10042 4300 10069
4300 9981
TIME...MOT...LOC 0219Z 253DEG 27KT 4300 10065 4293 10036 4274 10039
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:54 PM CDT | Special Weather Statement | LBF | Deuel | 21 min |
| Jul 23, 8:16 PM CDT | Special Weather Statement | LBF | Deuel | 29 min |
| Jul 23, 8:41 PM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| Jul 23, 9:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 50 min |
| Jul 23, 10:16 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 23, 11:06 PM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jul 23, 11:48 PM CDT | Special Weather Statement | LBF | Boyd | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.